Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 406, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 27, 2000, 8:31 AM CDT for Hughes County, Pontotoc County, Seminole County, Oklahoma. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 27, 2000, 8:31 AM CDT (13:31 UTC)
- Expired
- Jul 27, 2000, 9:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hughes County, OK, Pontotoc County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 88 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 8:32 AM CDT | Thunderstorm Wind 52 E | Sasakwa, OK | |
| Jul 27, 8:35 AM CDT | Thunderstorm Wind 52 E | Allen, OK | |
| Jul 27, 8:40 AM CDT | Thunderstorm Wind 52 E | Atwood, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -371 J/kg
- Mixed-layer LCL
- 2019 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 271332
SVROKC
OKC063-123-133-271415-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
831 AM CDT THU JUL 27 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA
SOUTHERN SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA
SOUTHERN HUGHES COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 915 AM CDT
* AT 831 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3
MILES WEST OF ALLEN...MOVING SOUTH SOUTHWEST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE ADA...ALLEN...BYNG...CALVIN...
FITTSTOWN...FRANCIS...GERTY...HOLDENVILLE...SASAKWA...STONEWALL AND#
VANOSS
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS TO AT LEAST 60 MPH ARE
LIKELY.
LAT...LON 3507 9609 3514 9675 3493 9676 3490 9691
3453 9682 3453 9657 3478 9642 3479 9611
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:20 AM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jul 27, 3:20 AM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 320 AM CDT THU JUL 27 2000 INCREASING CHANCE OF RAIN OVER THE NEXT FEW DAYS AS SURFACE FRONT IN THE CENTRAL PLAINS SLIDES SOUTHWARD. SHORTWAVE TROF MOVING SOUTHEAST FROM THE UPPER ROCKIES BEGINS TO INTERACT WITH THE LONGER WAVE TROF THAT IS MOVING SLOWLY THROUGH THE GREAT LAKES REGION AND EVOLVES INTO A LARGER AMPLITUDE EAST-WEST ORIENTED TROF THAT REMAINS IN THE AREA ON SATURDAY. THUNDERSTORMS ARE CONSIDERING MOVING INTO THE FORECAST AREA BOTH IN THE NORTH CENTRAL AND WESTERN SECTIONS THIS MORNING. NEITHER AREA HAS BEEN MAKING VERY RAPID PROGRESS TOWARD THE AREA AND AT THE MOMENT AM NOT TOO INCLINED TO GO VERY HIGH POPS FOR THE FIRST PERIOD. BUT WE WILL SEE WHAT IT ON THE SCOPE AT PRESS TIME. BUT LEFTOVER CLOUDS FROM THE NEARBY CONVECTION MAY SOMEWHAT OFFSET THE INFLUENCE OF LOW LEVEL WARMING ON THE HIGH TEMPERATURES TODAY. WILL GO CLOSE TO YESTERDAYS HIGHS IN MOST AREAS WHICH IS GENERALLY AT OR ABOVE GUIDANCE. AS THE SURFACE FRONT AND UPPER SHORTWAVE MOVE CLOSER TO THE AREA... THERE WILL BE A HIGHER LIKELIHOOD OF PRECIPITATION TONIGHT AND TOMORROW. THE NGM IS STILL WANTING TO COOL THE LOW LEVELS MORE THAN THE OTHER MODELS EVEN AHEAD OF THE SURFACE FRONT TOMORROW. ALTHOUGH THERE WILL LIKELY BE MORE CLOUDINESS TO CONTEND WITH I AGAIN THINK THAT THE NGM IS OVERDOING THE COOLING. WILL CONTINUE TO GO ABOVE FWC NUMBERS FOR HIGHS TOMORROW ALTHOUGH WILL COOL THINGS RELATIVE TODAY A LITTLE. HIGHER POPS THAN LISTED BELOW MAY BE WARRANTED FRIDAY NIGHT... BUT WILL AT LEAST RAISE A CAT IN NORTH AND CENTRAL FROM GOING FORECAST AND THEN SEE WHAT TRANSPIRES. NO CHANGES PLANNED FOR THE EXTENDED AT THE MOMENT. ...SPEG. OKC 93 73 92 72 / 10 30 30 30 HBR 99 74 98 73 / 20 30 30 30 SPS 103 75 101 75 / 20 20 20 20 GAG 96 72 92 68 / 20 30 30 30 PNC 92 %73 90 70 / 20 30 40 30 DUA 96 73 95 73 / 10 20 20 20 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jul 27, 8:27 AM CDT, 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
827 AM CDT THU JUL 27 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 AM 5WSW LAMAR OK 60 MPH WIND GUST
07/27/00 HUGHES PUBLIC REPORT
0815 AM 3 E HOLDENVILLE OK 60 MPH WIND GUST
07/27/00 HUGHES SOME 0.75 INCH HAIL
PUBLIC REPORT
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:55 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.